Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Trying to conceive, hypothyroid. On eltroxin medication. Thyroid test done showing TSH. Correct dosage of medication?

Hi Doc, I am hypothyroid , 26.5 years old. In last thyroid test, my TSH came 4.06. I was already taking eltroxin 50mcg and 75mcg on alternate days. Now we are planning for a baby. So doctor has increased the eltroxin dosage to 75mcg daily. Is that the right dosage? What should be the ideal TSH levels for getting pregnant?
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
eltroxin dose raised to 75 mcg is certainly right one. A woman may conceive even at high TSH levels, but it will affect normal milestone development of the child. But your TSH level is in normal range (0.34 - 4.25). It is advisable to further reduce TSH level to less than 2 miu/l (which will be possible through the raised dosage), at least by 12 th week of pregnancy.
Take care.

Answered: Sun, 15 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor